Alert archive / Florida / Red Flag Warnings in 2022
Red Flag Warning 4, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Apr 9, 2022, 2:44 AM CDT for 6 counties in Florida. It took effect at Apr 9, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2022, 2:44 AM CDT (07:44 UTC)
- In effect from
- Apr 9, 2022, 12:00 PM CDT
- Expired
- Apr 9, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
Counties Bay County, FL, Calhoun County, FL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 29 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 7.7 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
740 WWUS82 KTAE 090744 RFWTAE URGENT - FIRE WEATHER MESSAGE National Weather Service Tallahassee FL 344 AM EDT Sat Apr 9 2022 ...A critical combination of strong winds, low humidity, and dry fuels is expected this afternoon over Northwest Florida... .Dry and gusty west to northwest winds will develop in the hours after sunrise this morning, in the wake of a reinforcing cold front last night. Where these weather conditions overlap with dry fuels, a Red Flag Warning will be in effect this afternoon. FLZ007>013-108-112-091545- /O.NEW.KTAE.FW.W.0004.220409T1700Z-220410T0000Z/ North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay- Calhoun-South Walton-Coastal Bay- 244 AM CDT Sat Apr 9 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR STRONG WIND, LOW HUMIDITY, AND DRY FUELS FOR MOST OF NORTHWEST FLORIDA... The National Weather Service in Tallahassee has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...Fire weather zones 007, 008, 009, 010, 011, 012, 013, 108, and 112. This includes all Florida counties west of the Apalachicola River, except Gulf County. * WIND...West to northwest winds 15 to 20 mph, with gusts near 30 mph. * HUMIDITY...Drying to 23 to 28 percent this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Haner
1 follow-up statement
954 WWUS82 KTAE 091924 RFWTAE URGENT - FIRE WEATHER MESSAGE National Weather Service Tallahassee FL 324 PM EDT Sat Apr 9 2022 ...A critical combination of strong winds, low humidity, and dry fuels continue through the remainder of the afternoon over Northwest Florida... .Dry and gusty west to northwest winds will continue this afternoon. Where these weather conditions overlap with dry fuels, a Red Flag Warning remains in effect until this evening. FLZ007>013-108-112-100000- /O.CON.KTAE.FW.W.0004.000000T0000Z-220410T0000Z/ North Walton-Central Walton-Holmes-Washington-Jackson-Inland Bay- Calhoun-South Walton-Coastal Bay- 224 PM CDT Sat Apr 9 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR STRONG WIND, LOW HUMIDITY, AND DRY FUELS FOR MOST OF NORTHWEST FLORIDA... * AFFECTED AREA...Fire weather zones 007, 008, 009, 010, 011, 012, 013, 108, and 112. This includes all Florida counties west of the Apalachicola River, except Gulf County. * WIND...West to northwest winds 15 to 20 mph, with gusts near 30 mph. * HUMIDITY...Drying to 23 to 28 percent this afternoon. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Apr 8, 7:26 PM CDT, 7 hours 18 minutes earlier.
Area forecast discussion, Apr 8, 7:26 PM CDT, 7 hours 18 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
826 PM EDT Fri Apr 8 2022
.UPDATE...
No changes appear necessary to the forecast this evening.
&&
.PREV DISCUSSION [801 PM EDT]...
.NEAR TERM [Through Saturday]...
Dry and windy conditions have been ongoing this afternoon with
frequent gusts in excess of the 30 mph under mostly sunny skies.
Gulf Coast State College, the Franklin County EOC, and St George
Island Bridge also recently reported gusts up to around 40 mph.
These observations have prompted a Wind Advisory for coastal Walton-
Bay-Gulf-Franklin until 3Z. Dangerous fire and beach conditions are
also in place for the Panhandle where a Red Flag Warning and High
Surf Advisory are in effect. Winds look to ease some after sunset
with high temperatures falling into the 40s by morning.
A massive upper trough over the eastern US remains the dominant
synoptic feature through the near-term period. This system keeps dry
northwest flow in place to reinforce the post-frontal airmass. The
trough axis swings across the Tri-state tonight into tomorrow, which
may squeeze out a few offshore showers and/or bring pockets of cloud
cover. Another round of dry/windy weather is expected Saturday as
strong low-level flow looks to mix down to the surface from daytime
heating. However, the high-temperature forecast is cooler than
yesterday (widespread 60s).
.SHORT TERM [Saturday Night Through Sunday Night]...
A clear ending to the weekend is expected as a surface high
pressure system moves into the northern Gulf of Mexico. This will
allow for sunny skies and calm winds across the area Saturday
night and Sunday. With high pressure over the region, temperatures
are expected to rebound to near normal values in the mid to upper
70s areawide on Sunday. Saturday lows will drop into the low to
mid 40s with a few upper 30s possible along the Georgia and
Alabama state lines.
.LONG TERM [Monday Through Friday]...
Upper level ridging is expected to remain in place over the
southeast for much of the early half of the work week. In
conjunction with the upper level trough, a surface high pressure
system is expected to linger over Florida through late Sunday, but
then move eastward towards Bermuda by Monday morning. The surface
high pressure is expected to remain quasi-stationary over Bermuda
through Thursday. This will create a southeast wind over the area
that will advect low level moisture back into the area. Along with
the moisture, some of the warmest temperatures of the year are
expected so far for this year on Tuesday through Friday as mid to
upper 80s are forecast. A few temperatures in the low 90s could
possibly be reached in SW Georgia along the I-75 corridor and in
the Albany area. A cold front may approach the area by Thursday
night into Friday morning; however, there is still uncertainty in
this system with disagreement among the GFS and ECMWF regarding
whether the cold front will be able to make it through the region.
Overall, with high temperatures rebounding, low temperatures will
also rebound with lows in the 50s and 60s expected to end the
long term period.
.AVIATION...
[Through 00Z Sunday]
Main concerns for this TAF cycle are gusty west to NW winds.
Winds look to ease a bit after sunset before increasing once more
to around 15 kts with higher gusts by mid-morning tomorrow.
Otherwise, VFR conditions will prevail.
.MARINE...
Solid Small Craft Advisory conditions are currently ongoing with
gusts to Gale force being observed occasionally along coastal
locations this afternoon. Strong westerly winds will relax through
the early night time period, and become northwesterly by midnight.
Winds are expected to remain at advisory levels through Saturday
as strong northwest winds continue across all marine zones. Winds
will become calm by Sunday as high pressure moves overhead, but
will then transition to southeasterly by Sunday night, and remain
southeasterly through mid week. Seas today will build to 6 to 10
feet across the Gulf, with higher values expected over the western
waters. Seas are expected to quickly decrease to 6 to 7 feet by
Saturday as winds relax. Seas will drop below advisory level
Saturday night, and are expected to continue to drop to 2-3 feet
by Sunday.
.FIRE WEATHER...
Dangerous fire conditions are expected again tomorrow as dry/windy
conditions remain in place under mostly sunny skies. A Red Flag
Warning remains in effect for much of the FL Panhandle until this
evening. Another issuance may be warranted by the next morning
forecast package. For Saturday afternoon, dispersions rise above 100
across the Tri-state area while widespread min RH drops down into
the 20s away from the immediate coast. Sunday is expected to be
similarly dry, but winds should ease quite a bit to alleviate fire
concerns some. Moisture return becomes evident by Monday as
southerly winds raise humidity values above critical values.
Appreciable rain chances hold off until mid to late next week.
.HYDROLOGY...
Minor flooding continues along the Apalachicola and Ochlockonee
rivers. The Aucilla river has dropped below minor flood stage
early this afternoon; however, it is expected to rise to flood
stage by Monday night. Luckily no rainfall is expected through the
middle of the next work week. Rain chances don't move back into
the area until Thursday next week. Given that rain chances are not
expected until late next week, no additional riverine or flash
flooding is forecast at this time except what was mentioned above.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 42 68 43 78 49 / 0 0 0 0 0
Panama City 50 66 51 73 58 / 0 0 0 0 0
Dothan 40 64 41 76 49 / 10 0 0 0 0
Albany 41 62 40 76 47 / 10 10 0 0 0
Valdosta 43 68 41 75 47 / 0 10 0 0 0
Cross City 44 69 44 76 48 / 0 0 0 0 0
Apalachicola 47 67 51 71 58 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 3 AM EDT /2 AM CDT/ Saturday for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 2 AM EDT /1 AM CDT/ Saturday for
Coastal Bay-Coastal Gulf.
Wind Advisory until 11 PM EDT /10 PM CDT/ this evening for
Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 2 PM EDT /1 PM CDT/ Saturday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River FL out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20
NM-Coastal waters from Mexico Beach to Okaloosa Walton
County Line FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM-Waters from Apalachicola
to Mexico Beach FL from 20 to 60 NM-Waters from Mexico
Beach to Okaloosa Walton County Line FL from 20 to 60 NM.
&&
UPDATE...Oliver
NEAR TERM...IG3
SHORT TERM...Bunker
LONG TERM...Bunker
AVIATION...Oliver
MARINE...Bunker
FIRE WEATHER...IG3
HYDROLOGY...BunkerThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:23 AM CDT | Wind Advisory | TAE | Bay, Dixie, Franklin, Gadsden, Gulf, Jefferson and 5 more | 10 hr |
Nearby
Red Flag Warnings in Florida, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.